SYNTHES GMBH 12.5MM REAMER COMPONENT OF THE 03.168.004; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
03.168.006 |
| Medical Device Problem Codes |
Device Slipped (1584); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
06/12/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, the patient underwent a fixation with fns implants.During surgery, the nut loosened, and the reamer perforated the bone head.During reaming for the bolt, the pushing force was too strong, resulting in perforation of the bone head.Possible causes of this event were as follows: during the image intensifier check, the reamer part was hidden by the protection sleeve, and the surgeon did not notice that the reamer part was loose until later.The surgeon was so focused on checking the lateral skin cut contact at the base of the reamer that the surgeon was late in noticing the reamer was advancing reaming.After consulting with a surgeon who is an expert in treatment of lower extremity, it was determined that although the bone head was perforated, it was not a major perforation, and the surgery was completed by fixing with fns implants as it was planned.The surgery was completed successfully within a 30-minute delay.The patient outcome was reported to be stable.This report involves one 12.5mm reamer component of the 03.168.004.This is report 3 of 3 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Product code: 03.168.006 lot number: f-24510 release to warehouse date: 06.Aug.2018 expiration date: na supplier: na manufacturing site: sphinx werkzeuge ag the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the reamer ø12.5.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed according to surgical technique, the returned devices can be assembled and worked correctly.No signals of loose or difficult to drilling were observed along the test.The complaint condition was not able to be replicated.The overall complaint was not confirmed as the reamer ø12.5 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.